MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J458H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: although the needle tip was searched, it was not found, so cleaning and suction were repeated.The nurse commented that the needle tip was probably aspirated.The postoperative course was uneventful.The following information was requested, but unavailable: could you please confirm if it is possible that needle had fall into the patient's body? were x-rays taken to locate the needle piece(s)? was the needle piece(s) retrieved during the same procedure? does a piece of the needle remain in the patients tissue? what was used to complete the procedure? could you please provide lot number?.
 
Event or Problem Description
It was reported that a patient underwent a nail removal surgery on an unknown date and suture was used.During wound closure, it was noticed that the needle tip had been missing when putting the 2nd or 3rd stitch.Although the needle tip was searched, it was not found, so cleaning and suction were repeated.The nurse commented that the needle tip was probably aspirated.The postoperative course was uneventful.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/16/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned additional information: h6.The following information was obtained: qty to be returned: 1 => 0.(device not available for analysis.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A X-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12121775
Report Number2210968-2021-05993
Device Sequence Number3966002
Product Code GAM
UDI-Device Identifier10705031040052
UDI-Public10705031040052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ458H
Device Catalogue NumberJ458H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/16/2021
Patient Sequence Number1